MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCPB340H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: 1.Could you please confirm how many of the total quantity were involved in the reported issue? unobtainable.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Is the device available to be returned for evaluation?.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2020 and suture was used.It was reported that the suture broke when sewing the layers of the uterus.Changed another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/04/2020.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 05/11/2020.Additional h3 investigation summary: two unopen samples of product code vcpb340, lot pjz907 were returned for analysis.During the visual inspection of two samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected: also, the tip and body of the needles were examined under magnification and no defects or damage were found.In addition, the needles were tested by resistance test to needle and met the requirements.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.The functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, the tested samples met the finished goods requirements.

Brand Name
VCL+ VIO 27IN 0 S/A CTB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9992767
Report Number2210968-2020-03441
Device Sequence Number4483519
Product Code GAM
UDI-Device Identifier10705031056398
UDI-Public10705031056398
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberVCPB340H
Device Catalogue NumberVCPB340H
Device Lot NumberPJZ907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer04/30/2020
05/05/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date05/04/2020
05/11/2020
Patient Sequence Number1